MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that water was leaking into the patient's shower bag.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of fluid ingress into the heartmate gogear shower bag could not be confirmed through this evaluation.The shower bag was not returned for evaluation.Multiple attempts were made to obtain information regarding the reported events; however, no additional information was provided by the account.The patient remains ongoing on heartmate 3 left ventricular assist system (lvas) support with no further reported issues at this time.The relevant sections of the device history records for the heartmate 3 gogear shower bag, lot number 10913293 were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate 3 lvas ifu, rev.D and the heartmate 3 patient handbook, rev.A, are currently available.The current revisions of the ifu and patient handbook can also be found on the electronic ifu (eifu) page of the abbott website.Section 6 of the ifu ¿patient care and management¿ and section 4 of the patient handbook ¿living with the heartmate 3¿ explain how to the use the shower bag.These sections warn that the shower bag must be used for every shower.Although the external components of the heartmate 3 left ventricular assist system are moisture-resistant, they are not waterproof.Take care to protect external system components from water or moisture.Section 8 of the ifu "equipment storage and care" (under "cleaning heartmate wear and carry accessories") and section 6 of the patient handbook "caring for the equipment" (under "caring for the wear and carry accessories") state that wear and carry accessories should be periodically inspected for damage or wear.If an accessory appears damaged or worn, do not use it: call your hospital contact for a replacement.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24111489
Report Number2916596-2026-00363
Device Sequence Number10387601
Product Code DSQ
UDI-Device Identifier05415067038173
UDI-Public(01)05415067038173(10)10913293(11)250707
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Device Lot Number10913293
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date01/19/2026
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite